Infliximab-induced demyelination causes visual disturbance mistaken for recurrence of HLA-B27-related uveitis.
Ocul Immunol Inflamm. 2010 Dec;18(6):482-4. Epub 2010 Aug 25. PMID: 20735341
Centre for Specialized Ophthalmic Care (COS), Lausanne, Switzerland.
PURPOSE: To report a patient treated with infliximab for ankylosing spondylitis and HLA-B27 uveitis presenting with a scotoma in his left good eye due to infliximab-induced occipital demyelination mistaken for a uveitis recurrence.
DESIGN: Case report.
METHODS: Review of clinical features, visual field, and investigational procedures.
RESULTS: Loss of visual function could not be explained by mere ophthalmic examination. Magnetic resonance imaging showed several demyelinating lesions, explaining the patient's symptoms and signs. Infiliximab was discontinued and the scotoma disappeared.
CONCLUSION: This is the first report of infliximab-induced demyelination producing ocular symptoms and signs in a patient treated for uveitis.